Mayo Clinic Connect
I have CHF with an EF of 20 or so. Over the last few weeks, my doctor has told me my heart is beating too fast, about 100-150 bpm. He prescribed Digoxin, which gave me terrible stomach pains. Does anyone have an experience with this?
Liked by Solo Act
yes , several years ago: my heart was beating at 130 or more when i was at rest. if this would continue then the heart would stiffen and an early death. the doctor prescribed three medications for the heart. it has been working now for about five years. i am eighty years of age and still feel well. each person is a different case so i do not think it would be wise to reveal the medications prescribed. perhaps a second opinion with a new doctor might be wise for your well being. take care of yourself and with love, peach barbara.
Liked by Martin Jensen, Volunteer Mentor, Lisa Lucier, Solo Act
@peach414144 Hi, Peachy. I went through the same thing. Except that mine beat at 153 off and on for days at a session. This lasted about two years, then started getting farther between episodes. Even now I have a few minutes of 153 occasionally, but I can usually stop it by tensing up my whole body for a few seconds. But sometimes it lasts longer.. Me,too, found a med that worked.
Liked by Lisa Lucier, Solo Act
The same thing was happening to me for several years. It would go up to 170 and not go down, until I lied down. If I get up, the same thing. It got worse and worse, till we went to the Mayo Clinic in Scottsdale, where I underwent an ablation. It took two, and the second was successful. What a blessing in my life. No body, who has not gone thru this, knows, how painful and frightening it is for you.
@edda Right, edda. The really frightening thing is that some docs, even cardiologists, will not believe you when you tell them about it. I have learned that, if the doc thinks you are not telling the truth, you must not trust anything the doc says, either.
I have had a few episodes since my last heart surgery 4 years ago. I ended up in ER twice and they give me meds intravenously to slow my heart beats. I am now on Carvedilol. I take twice a day. It helps a lot, but I do have nausea daily, and I feel the meditation is part of my problem.
Jump to this post
Thanks, Barbara. I’ve been thinking of getting a second opinion for a while. Maybe now is the time. I’m glad you found a solution to your problem.
That’s interesting that you could stop it by tensing up your body. I’m happy that you found a medication that worked for you. Thanks.
Edda, even the doctors don’t seem to get it. I’m glad you are okay now.
Hi, That’s the trouble with these medications. What are you supposed to do if you get a bad reaction? Coreg is very good, but maybe you need to change to something that won’t make you nauseated. I probably shouldn’t say anything; I’m not a doctor. Good luck to you and thanks for writing.
I have thought about asking my Dr. but have heard some other ones also cause neausea. Will do it next time I see my heart Dr.
Hi @corjianne ,
If you wish, you could post your concerns in this older discussion on Connect, https://connect.mayoclinic.org/discussion/flecainide-and-digoxin-drug-for-tachycardia/ You may be able to re-ignite the conversation with @laurenstedman, @topaz and @useless.
I’d also like to invite @woodieryan @darrellb @slearwig @martishka to share their insights about Digoxin.
@corjianne Hi, corgianne. I went through a lengthy period of 153 bpm, sometimes for hours, a few times off and on for days. Tried several drugs, and finally ended up on metropolol. I still get occasional 153, but it only lasts a few minutes or even seconds. I can usually stop it by consciously squeezing my heart with my chest muscles. It is frightening, but nobody else will do it for me. Even the doc told me I was lying to him, until it occurred in his office.
The Vagal maneuver is a known way that can stop a racing heartbeat, although medication might be necessary for long term, as others have said:
Vagal maneuver and Valsalva maneuver (options, not all 3):
Strain as if having a difficult bowel movement
Rub the neck just below the angle of the jaw (which stimulates a sensitive area on the carotid artery called the carotid sinus)
Plunge the face into a bowl of ice-cold water
dear ladies i forgot to add to my last post that my heart was beating over 130 at rest BUT; WHAT I DID NOT ADD WAS; THE BEAT OF 130 WAS CONSTANT 24/7, if i exerted myself then the beat went higher. peach
That’s interesting, @soloact. I’ve never heard of this. Thanks.
version 188.8.131.52.3Page loaded in 0.743 seconds